EconPapers    
Economics at your fingertips  
 

The two-moment decision model with additive risks

Xu Guo, Andreas Wagener, Wing-Keung Wong () and Lixing Zhu
Additional contact information
Xu Guo: Beijing Normal University
Andreas Wagener: University of Hannover
Lixing Zhu: Shanghai University of International Business and Economics

Risk Management, 2018, vol. 20, issue 1, 77-94

Abstract: Abstract With multiple additive risks, the mean–variance approach and the expected utility approach of risk preferences are compatible if all attainable distributions belong to the same location–scale family. Under this proviso, we survey existing results on the parallels of the two approaches with respect to risk attitudes, the changes thereof, and the comparative statics for simple, linear choice problems under risks. In mean–variance approach all effects can be couched in terms of the marginal rate of substitution between mean and variance. We provide some simple proofs of some previous results. We apply the theory we stated or developed in our paper to study the behavior of banking firm and study risk-taking behavior with background risk in the mean–variance model.

Keywords: Mean–variance model; Location–scale family; Background risk; Multiple additive risks; Expected utility approach (search for similar items in EconPapers)
JEL-codes: C0 D81 G11 (search for similar items in EconPapers)
Date: 2018
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1057/s41283-017-0028-6 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: The Two-Moment Decision Model with Additive Risks (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:pal:risman:v:20:y:2018:i:1:d:10.1057_s41283-017-0028-6

Ordering information: This journal article can be ordered from
https://www.palgrave.com/gp/journal/41283

DOI: 10.1057/s41283-017-0028-6

Access Statistics for this article

Risk Management is currently edited by Igor Loncarski

More articles in Risk Management from Palgrave Macmillan
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2020-02-29
Handle: RePEc:pal:risman:v:20:y:2018:i:1:d:10.1057_s41283-017-0028-6